Penn State Hershey Medical Center home Penn State Hershey Medical Center home Penn State Hershey: Patient Care home Penn State Hershey: Education home Penn State Hershey: Research home Penn State Hershey: Community home
Penn State Hershey Health Information Library
  Library Home
  Find A Physician
  Find A Practice
  Request An Appointment
  Search Clinical Studies
  Classes and Support Groups
  Ask A Health Librarian
  Subscribe to eNewsletters


Penn State Hershey Health Information Centers
  Bone and Joint
  Cancer
  Children
  Heart
  Men
  Neurology
  Pregnancy
  Seniors
  Women

        Follow Us

Health Tip: FDA Discusses Possible Risks of Bodybuilding Products

(HealthDay News) -- Bodybuilding drugs may contain steroids or similar substances that could pose significant risks to users, the U.S. Food and Drug Administration warns.

Steroids and similar drugs have been associated with severe acne, hair loss, altered mood, irritability, increased aggression and depression, the agency says.

They've also been associated with life-threatening reactions such as kidney damage, heart attack, stroke, blood clots in the lungs and blood clots that occur in veins deep in the body.

If the product you're using contains steroids, you should stop using it, the FDA says. If you're not sure:

  • Speak with your doctor about any bodybuilding products you have taken or are planning to take.
  • Alert your doctor if you have symptoms such as nausea, weakness or fatigue, fever, abdominal pain, chest pain, shortness of breath, yellowing of the skin or whites of the eyes, or brown or discolored urine.

Copyright © 2018 HealthDay. All rights reserved.